MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1637
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The device was discarded by the facility.As the device was not returned for evaluation, inspection was unable to be performed.No device information was reported and the customer did not report lot # or serial # information.Therefore, the device history record (dhr) was unable to be verified.The reported event could be attributed to: - ancillary equipment failure, - thumb trigger button (activation button) not engaged throughout the entire seal cycle, - device activated in contact with pooling fluid.- use of device on tissue greater than 7 mm in thickness, - eschar build up on device jaws affecting performance.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.- do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.- a continuous tone sounds to indicate that the vessel or tissue is being sealed.When the seal cycle is complete, a two-pulsed end tone sounds and rf output ceases.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported the physician felt that the tip of the ligasure device was sticky during use.Tissue was sticking to the device and it was having trouble sealing tissue.The physician completed the case with this device and reported it worked fine after this observation and did not have further issues.Post-operation, the patient began bleeding in the area where they sealed and had to go back to treat and seal the area.The procedure was completed successfully and the patient¿s condition was stable.Multiple attempts were made to gather additional information regarding this specific event.However, no other information was provided from the facility.There was no patient injury reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7038124
Report Number0001056128-2017-00136
Device Sequence Number11040266
Product Code NUJ
UDI-Device Identifier00885825017620
UDI-Public(01)00885825017620
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLF1637
Device Catalogue NumberLF1637RR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1